Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Sensitivity analysis of solutions to generalized equations

Authors: A. B. Levy and R. T. Rockafellar
Journal: Trans. Amer. Math. Soc. 345 (1994), 661-671
MSC: Primary 90C31; Secondary 47N10, 49J52, 49K40
MathSciNet review: 1260203
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalized equations are common in the study of optimization through nonsmooth analysis. For instance, variational inequalities can be written as generalized equations involving normal cone mappings, and have been used to represent first-order optimality conditions associated with optimization problems. Therefore, the stability of the solutions to first-order optimality conditions can be determined from the differential properties of the solutions of parameterized generalized equations. In finite-dimensions, solutions to parameterized variational inequalities are known to exhibit a type of generalized differentiability appropriate for multifunctions. Here it is shown, in a Banach space setting, that solutions to a much broader class of parameterized generalized equations are "differentiable" in a similar sense.

References [Enhancements On Off] (What's this?)

  • [1] S. M. Robinson, Implicit B-differentiability in generalized equations, Univ. of Wisconsin-Madison Math. Res. Center, Technical Summary Rep. 2854, 1985.
  • [2] A. J. King and R. T. Rockafellar, Sensitivity analysis for nonsmooth generalized equations, preprint, 1991. MR 1167597 (93d:90064)
  • [3] S. M. Robinson, An implicit-function theorem for a class of nonsmooth functions, Math. Oper. Res. 16 (1991), 292-309. MR 1106803 (92g:58013)
  • [4] A. L. Dontchev and W. W. Hager, On Robinson's implicit function theorem, preprint, 1991.
  • [5] R. T. Rockafellar, Proto-differentiability of set-valued mappings and its applications in optimization, Analyse Non Linéaire (H. Attouch, J. P. Aubin, F. H. Clarke, and I. Ekeland, eds.), Gauthier-Villars, Paris, 1989, pp. 449-482. MR 1019126 (90k:90140)
  • [6] A. B. Levy, R. Poliquin and L. Thibault, Partical extension of Attouch's theorem with application to proto-derivatives of subgradient mappings, preprint, 1993.
  • [7] A. B. Levy, Second-order variational analysis with applications to sensitivity in optimization, Ph.D. Thesis, University of Washington, 1994.
  • [8] R. A. Poliquin and R. T. Rockafellar, A calculus of epi-derivatives applicable to optimization, preprint, 1991. MR 1618790 (99e:90100)
  • [9] -, Amenable functions in optimization, preprint, 1991.
  • [10] A. B. Levy, Second-order epi-derivatives of integral functionals, Set-Valued Analysis 1 (1993). MR 1267204 (95e:49025)
  • [11] A. Shapiro, On concepts of directional differentiability, J. Optim. Theory Appl. 66 (1990), 477-487. MR 1080259 (92e:46092)
  • [12] S. M. Robinson, Local structure of feasible sets in nonlinear programming, Part III: Stability and sensitivity, Math. Programming Stud. 30 (1987), 45-66. MR 874131 (88j:90198)
  • [13] R. T. Rockafellar, Nonsmooth analysis and parametric optimization, Methods of Nonconvex Analysis, no. 1446 (A. Cellina, ed.), Springer-Verlag, 1990, pp. 137-151. MR 1079762 (91i:49016)
  • [14] A. Haraux, How to differentiate the projection on a convex set in Hilbert space. Some applications to variational analysis, J. Math. Soc. Japan 29 (1977), 615-631. MR 0481060 (58:1207)
  • [15] F. Mignot, Contrôle dans les inéquations variationelles elliptiques, J. Funct. Anal. 22 (1976), 130-185. MR 0423155 (54:11136)
  • [16] R. T. Rockafellar, First- and second-order epi-differentiability in nonlinear programming, Trans. Amer. Math. Soc. 307 (1988), 75-107. MR 936806 (90a:90216)
  • [17] J. Kyparisis, Sensitivity analysis in nonlinear programming under second order assumptions, Lecture Notes in Control and Information Science, no. 66 (A. V. Balakrishnan and M. Thoma, eds.), Springer-Verlag, New York, 1985, pp. 74-97. MR 878584 (88e:90097)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 90C31, 47N10, 49J52, 49K40

Retrieve articles in all journals with MSC: 90C31, 47N10, 49J52, 49K40

Additional Information

Keywords: Generalized equations, nonsmooth analysis, sensitivity analysis, optimization, variational analysis, proto-derivatives, Bouligand derivatives
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society